MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC TFNA FENESTRATED SCREW 90MM - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.038.190S
Medical Device Problem Code Migration or Expulsion of Device (1395)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Additional procode: ktt.Device has not been explanted.Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed; no conclusion could be drawn, as no product was received.A device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, the patient underwent fixation of an intertrochanteric fracture with a titanium (ti) trochanteric fixation nail-advanced (tfna).The procedure was completed successfully with no surgical delay or patient consequence.The was patient was stable post-op.On a follow-up x-ray, the surgeon noticed that the fenestrated screw had collapsed.The surgeon decided to continue to observe the patient.No revision is planned at this time.Concomitant device (s) reported: 11mm/130 degree ti cannulated tfna 360mm/left - sterile (part: 04.037.157s, lot: h547670, quantity: 1) 5.0mm ti locking screw with t25 stardrive 40mm f/im nail - sterile (part: 04.005.530s, lot: h601437, quantity: 1) this report is for a tfna fenestrated screw 90mm ¿ sterile.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was conducted for part number: 04.038.090s, lot number: h302698: date of manufacture: 23 march 2017, place of manufacture: elmira, part expiration date: 28 february 2027, nonconformance noted: n/a: description of dhr review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of tfna screw 90mm sterile product was processed through the normal manufacturing and inspection operations with no rework nor nonconformities noted.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no non-conformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the manufacture that would contribute to this complaint condition.Visual inspection of the provided x-rays was performed.Each image shows the implanted nail and fenestrated screw.The second image is time stamped ¿05/17/2018¿ and thus determined to have been taken at the time of initial implant.In comparing the two images, the screw is further lateral in relation to the nail in the first image then the second image.Thus, the complaint condition is confirmed as this supports the complainants description of ¿during follow-up x-ray the surgeon noticed that the fenestrated screw collapsed.¿ the relevant drawing was reviewed; during the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.No definitive root cause was able to be determined as circumstances surrounding the event are unknown.The screw and nail assembly can be statically or dynamically locked during implant.When dynamically locked the assembly allows the blade/screw to travel a controlled distance laterally.When statically locked the assembly will prevent sliding of the blade/screw through the nail.The provided image showing the lateral movement is consistent with the result of dynamic locking, not static locking.However, it unknown if the static locking failed or if it was never fully locked.Per the tfnadvanced screw only surgical technique, static locking is achieved by advancing the lock drive with the 6nm torque limiting handle (03.037.029) and 5mm hex shaft (03.231.018) until the torque limiter clicks.Conclusion: the complaint condition is confirmed as the provide images support the allegation that the screw has moved laterally in relation to the nail.No definitive root cause was able to be determined as circumstances surrounding the event are unknown and the device was not received for evaluation.From the provided information, no design or manufacturing issue was identified.No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
TFNA FENESTRATED SCREW 90MM - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7658571
Report Number2939274-2018-52696
Device Sequence Number19119183
Product Code HSB
UDI-Device Identifier10886982098733
UDI-Public(01)10886982098733
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.038.190S
Device Catalogue Number04.038.190S
Device Lot NumberH302698
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/08/2018
Supplement Date Received by Manufacturer08/01/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/02/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THERAPY DATE: (B)(6) 2018; SEE DESCRIPTION, THERAPY DATE: (B)(6) 2018